Low risk for thromboembolism in disruption of warfarin therapy

Ortel, Thomas L.; Jacob, Harry S.
March 2008
Hem/Onc Today;3/10/2008, Vol. 9 Issue 4, p41
The article discusses research on the risk for thromboembolism in patients undergoing outpatient surgery after disruption of warfarin therapy. It references a study published in a 2008 issue of "Archives of Internal Medicine." Data used in the study indicated that 7 patients had an occurrence of postprocedure thromboembolism within 30 days of interruption. Six patients experienced major bleeding while further 17 patients experienced a clinically significant, nonmajor bleeding episode.


Related Articles

  • Concomitant Ulnar and Median Nerve Entrapment Due to Spontaneous Hematomas at Humerus Mid-Shaft Under Warfarin Treatment: Case Report. Yaycio─člu, Soner; Ak, Hakan // Journal of Neurological Sciences;2010, Vol. 27 Issue 2, p239 

    Warfarin is an effective therapy for both the treatment and the prevention of thromboembolic events, but bleeding is a relatively common complication of this treatment, and sometimes it leads to serious complications. Compressive neuropathies from hematomas were first described in the mid-1960s...

  • Predicting the Risk of Bleeding in Patients Taking Warfarin. EBELL, MARK H. // American Family Physician;3/15/2010, Vol. 81 Issue 6, p780 

    The article explains how to predict the risk of bleeding in patients who are under warfarin treatment regimen for atrial fibrillation or venous thromboembolism (VTE). It offers information on the Outpatient Bleeding Risk Index (OBRI), one of the models developed to predict bleeding associated...

  • Warfarin.  // Reactions Weekly;Dec2014, Vol. 1531 Issue 1, p177 

    An abstract of the article "Comparing effectiveness of two anticoagulation management models in a Malaysian tertiary hospital," by S. Thanimalai and colleagues is presented.

  • Warfarin.  // Reactions Weekly;12/12/2015, Vol. 1581 Issue 1, p303 

    A case study by V. Walsh and colleagues published in the journal "Blood Coagulation and Fibrinolysis" concerning a 50-year-old woman with history of venous thromboembolism (VTE), who developed hypersensitivity during treatment with warfarin is presented.

  • The risk for and severity of bleeding complications in... Fihn, Stephan D.; Callahan, Catherine M. // Annals of Internal Medicine;06/01/96, Vol. 124 Issue 11, p970 

    Presents a study which aims to determine the association between increasing age, and increased risk for bleeding during warfarin treatment. Description of data collection methods used in the study; Unadjusted incidence of life-threatening or fatal complications in older patients; Provision of...

  • Reversal of warfarin-induced excessive anticoagulation with recombinant human factor VIIa concentrate. Deveras, Ruby Anne E.; Kessler, Craig M. // Annals of Internal Medicine;12/3/2002, Vol. 137 Issue 11, p884 

    Background: Bleeding associated with warfarin anticoagulation correlates directly to duration and degree of international normalized ratio (INR) elevation above the therapeutic range. Safe and rapid reversal of excessive anticoagulation is occasionally needed to treat or avoid...

  • Warfarin.  // Reactions Weekly;2/4/2012, Issue 1387, p33 

    The article describes the case of a 63-year-old man who developed purple toe syndrome while receiving warfarin for deep vein thrombosis.

  • Warfarin.  // Reactions Weekly;1/12/2013, Issue 1434, p64 

    The article describes the case of a 74-year-old with ischaemic heart disease who developed a sublingual haematoma during anticoagulat treatment with warfarin.

  • Warfarin.  // Reactions Weekly;2/13/2010, Issue 1288, p38 

    The article describes a case of hemocholecyst associated with antithrombotic therapy in a 74-year-old man who received warfarin for chronic atrial fibrillation.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics